Help ATS with a contribution via PayPal:
learn more

Her body burned by drug, not fire

page: 1
0

log in

join

posted on May, 4 2004 @ 08:46 PM
link   
In an extremely bizarre and rare case, a very young woman is lucky to be alive after having a reaction to a medication that burns you from the inside out...


In an extremely rare, often fatal and little-known severe toxic reaction to a medical drug, Samantha Grasham's body caught fire - from the inside out - blistering most of her skin, as well as her mouth, throat, esophagus and airway, perhaps leaving her scarred for life.

She spent nearly three weeks in the Burn Unit at St. Mary's Hospital, as doctors there worked to save her life and her skin.

As happens in most of these strange cases of what is known as Stevens-Johnson syndrome, there was no warning that Grasham would react so severely to a medication.

Most people never know they are at risk, and doctors often do not recognize the syndrome when they see it. Yet many common drugs - including prescription painkillers and antibiotics - even over-the-counter pain and fever medicines for children - are linked to this "fire in the flesh."


Full Story: www.dailystar.com...

[Edited on 5-4-2004 by William One Sac]




posted on May, 4 2004 @ 08:55 PM
link   
I wonder if any of the ingredients of the drug naturally occur in the human body, could perhaps be a clue to spontaneous combustion? Or maybe spontaneous combustion is the result of a very severe reaction to the drugs mentioned - some very common like ibuprofen.

[Edited on 4-5-2004 by kegs]



posted on May, 4 2004 @ 08:57 PM
link   
Wow, that would be absolutely terrible. She is very lucky to be alive, it would be a horrible experience, with the massive scarring to say with her.

Interesting quesions, kegs. i wonder how much research goes into this?



posted on May, 4 2004 @ 08:59 PM
link   
That really does sound like spontaneous human combustion. Wow, that would really suck if that was just some kind of allergic reaction (to an over-the-counter drug, no less). Great, if they prove this it's just going to be one more thing to add to the "Warning" labels of medications.



posted on May, 4 2004 @ 09:30 PM
link   
Great post!

What the heck could cause such a severe increase in the motabolisim of the human body to allow such friction to create heat to the point of '2nd degree' burns of the skin and the internal organs like high current AC electricty or microwave energy, from the inside out?

Ever notice how fast a potato cooks in the microwave?

A brain chemical currently unknown, something other than that responsible for the transfer of information between nerves? An immune response? If an immune response, how?

Have the drug companies that make billions and spend 20 years or more developing new drugs been covering this up do to the fact that the most money spent on new drugs, billions, are spent in the production stage?

This requires further investigation from much smarter people than me.

A possible precurser to spontanious combustion, highly possible IMHO!





new topics

top topics
 
0

log in

join